A+ CATEGORY SCIENTIFIC UNIT

PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Exponential sums with automatic sequences

Volume 185 / 2018

Sary Drappeau, Clemens Müllner Acta Arithmetica 185 (2018), 81-99 MSC: Primary 11L07, 11B85; Secondary 11L05, 11L26. DOI: 10.4064/aa171002-20-3 Published online: 15 June 2018

Abstract

We show that automatic sequences are asymptotically orthogonal to periodic exponentials of type~${\rm e}_q(f(n))$, where $f$ is a rational fraction, in the Pólya–Vinogradov range. This applies to Kloosterman sums, and may be used to study solubility of congruence equations over automatic sequences. We obtain this as consequence of a general result, stating that sums over automatic sequences can be bounded effectively in terms of two-point correlation sums over intervals.

Authors

  • Sary DrappeauAix Marseille Université
    CNRS, Centrale Marseille
    I2M UMR 7373
    13453 Marseille, France
    e-mail
  • Clemens MüllnerInstitut für Diskrete Mathematik
    und Geometrie
    TU Wien
    Wiedner Hauptstr. 8–10
    1040 Wien, Austria
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image